# SDR USAA2013061000015

- Difficulty date: June 8, 2013
- Submitted: June 10, 2013
- Operation: Air carrier
- Aircraft: N904AW
- Make and model: Boeing 757-2S7
- Aircraft serial: 23566
- Aircraft time: 95,638 hours, 33,880 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Bearing
- Part number: 3617585001
- Condition: Seized
- Location: Apu
- Component: Apu, Honeywell
- Component part number: GTCP331200ER
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, A
- Precautionary procedure: O

## Discrepancy

JUST PRIOR TO PUSHBACK, WITH CREW AND PAX ON BOARD, SMOKE BEGAN TO FILL THE COCKPIT & CABIN.  SMOKE IN THE TAIL SECTION AND BRIEF FLAMES COMING FROM APU EXHAUST WERE OBSERVED.  CREW EVACUATED THE ACFT USING ESCAPE SLIDES. PRIOR TO EXITING THE COCKPIT, CREW NOTED THAT THE APU INDICATED TO HAVE AUTOMATICALLY SHUTDOWN.  MX REPLACED THE LT & RT PACK PRIMARY & SECONDARY HEAT EXCHANGERS, LT & RT  RECIRC FILTERS DUE TO OIL CONTAMINATION.  A/C DUCTS WERE CLEANED OUT & PACK BURN OUT PROCEDURE WAS PERFORMED.  THE CAUSE OF THE SMOKE WAS DETERMINED TO BE THE APU, THE APU WAS REPLACED.  THE LOAD COMPRESSOR THRUST BEARING SEIZED, CAUSING ROTATING GROUP TO SHIFT & COMPROMISE THE OIL SEALS.
